Alert archive / Virginia / High Surf Advisories in 2007
High Surf Advisory 2, NWS Wakefield, VA
NWS Wakefield, VA issued this high surf advisory at Nov 1, 2007, 4:59 AM EDT for Accomack County, Northampton County, City of Virginia Beach, Virginia; Currituck County, North Carolina; Worcester County, Maryland. It took effect at Nov 2, 2007, 8:00 AM EDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2007, 4:59 AM EDT (08:59 UTC)
- In effect from
- Nov 2, 2007, 8:00 AM EDT
- Expired
- Nov 3, 2007, 7:35 PM EDT
- In force
- 36 hr
- Issued by
- NWS Wakefield, VA
Counties Worcester County, MD, Currituck County, NC, Accomack County, VA, City of Virginia Beach, VA, Northampton County, VA
The radar
The Norfolk radar (KAKQ), 113 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 9.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this high surf advisory went out at Nov 1, 4:25 AM EDT, 34 minutes earlier.
Area forecast discussion, Nov 1, 4:25 AM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
425 AM EDT THU NOV 1 2007
.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE NORTHWEST THIS MORNING...THEN
PUSH THROUGH TO THE COAST THIS EVENING. HIGH PRESSURE RETURNS
THROUGH THE WEEKEND...KEEPING TROPICAL STORM NOEL WELL OFFSHORE.
ANOTHER COLD FRONT CROSSES THE REGION LATE TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SCT/BKN CLDNS NW AND SE OF FA ERY THIS MRNG. CDFNT APPROACHES FM
THE NW THIS MRNG...THEN MAKES ITS WAY THROUGH THE RGN THIS
AFTN/EVE W/O TOO MUCH FANFARE. AT WORST...PSBLY AN ISLTD
SHRA...BUT WL LMT POPS TO CSTL AREAS...ESP THIS AFTN/EVE WHR MSTR
FM THE SSE SPRDS NWD. ANOTHER MILD DAY...RDGS INTO THE UPR 60S TO
MID 70S ACRS FA...W/ P-MSNY SKY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
LRGLY A CSTL/MARITIME EVENT COMING UP TNGT THROUGH FRI. CDFNT
PUSHES OFFSHR...FOLLOWED BY MOD HI PRES FM THE LWR LAKES/OH VLY
MVG EWD. MNWHL...LO PRES INVOF BAHAMAS BEGINS TO MV
NNE...INTERACTING W/ FNTL BNDRY PUSHING OFFSHR. SGFNT SFC PRES
GRAD RESULTS...BRINGING HI CONFIDENCE IN INCRSG NNE WNDS
TNGT...WHICH LAST THROUGH FRI (ESP INVOF CST). LLVL CAA NOT QUITE
AS IMPRESSIVE AS PREV EVENTS THUS FAR THIS FALL...BUT COMBO MOD
SFC HI PRES BUILDING BY TO THE N...AND LO PRES SE INVOF GULF
STREAM LEADS TO SPDS APPROACHING/SURPASSING WND ADVSRY
CRITERIA...ESP SE VA/NE NC CTYS. FOR NOW...CHOSE VA BCH AND
CURRITUCK CTYS FOR ADVSRY...BUT CONCERNED THAT EVEN AREAS THAT HV
SPDS (AT LEAST IN GUSTS) ARND 40 MPH COULD HV DOWNED TREES AND PWR
OUTAGES. NEXT SHIFT CAN ADD CTYS FURTHER INLAND IF NEC.
CLR/PCLDY TNGT...KPG CHC POPS CONFINED TO NR THE CST (AND OVR OCN
WTRS)...GENLY MSNY FRI. TEMPS TNGT FALL INTO THE UPR 30S NW
CTYS...L/M 40S IN THE MIDDLE...L/M 50S NR CST. HIGHS ON FRI MNLY
FM UPR 50S TO ARND 60.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
STM CONTS NE WELL E OF THE E CST OF CONUS FRI NGT INTO SAT. AMS
OVR FA QUITE DRY...SO WL HV MNLY SKC. REST OF WKND AND INTO MID
NEXT WK PROGGED TO BE FAIRLY BEGIGN WRT SGNFCNT WX. H5 RIDGE
BUILDS IN RESULTING IN A SEASONAL FALL WKND AHEAD INTO ERY NEXT
WEEK. NEXT FTR TO AFECT RGN IS ANTHR CDFRNT TUE AFTN/TUE NGTTIME
FRAME. MDLS DO SHOW SOME MSTR WRT ATTM...SO I ADDED A SLGT CHC
POPS IN FM LT THU AFTN / NGT TIME FRAME. DCRSG CLDNS AND COOLER
WED.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
PTCHY LIFR/IFR IN GRND FG ERY THIS MRNG...AND PSBL MVFR IN SCT
SHRAS (NR THE CST) LTR TDA AND TNGT. OTRW...VFR THROUGH WKND/ERY
NEXT WK. GSTY NNE WNDS DVLPG TNGT...SPDS AOA 30 KT (ESP GUSTS)
CSTL SITES...ESP ORF/ECG.
&&
.MARINE...
A COLD FRONT CROSSES THE WATERS THIS EVENING...WHILE THE REMNANTS
FROM TS NOEL MOVE N/NE OFFSHORE THE MID ATLC COAST...BTW THE TWO
OF THESE SYSTEMS THEY WILL PROVIDE A STRONG/TIGHT WIND GRADIENT...THAT
COULD LAST THROUGH SAT/SAT NGHT.
THEREFORE...HAVE NOW RAISED GALE FLAGS FOR ENTIRE COASTAL WATERS...INCLUDING
CURRITUCK SOUND AND CHES BAY. FEEL THAT NRN CHES BAY WILL BE
MARGINAL GALE (GUSTS TO AROUND 35 KTS LATE TONIGHT AND FRI) WHILE
THE REST OF THE WATERS WILL DEFINATELY SEE 20 TO 25 LATE
TONIGHT...THEN INCREASING TO 25 TO 30 WITH GUSTS IN THE 35 TO 40
KT RANGE...AND POSSIBLY UP TO 45 KT OVER THE SRN COASTAL WATERS
WHERE THE REMANTS FROM TS NOEL COME THE NEAREST.
&&
.TIDES/COASTAL FLOODING...
INITIALLY...APRS MINOR CSTL FLDG EVENT FM MIDDAY FRI THROUGH FRI
NGT/ERY SAT (ARND TIMES OF HI TIDE). HIEST THREAT (DUE TO NNE WND
TRAJ) HAMPTON RDS TO NE NC OTR BNKS. FLD GUID SUGGS DEPARTURES
RISE TO ARND 2 FT ABV NRML FOR (FRI) MIDDAY/ERY AFTN HI TIDE
CYCLE...AND PSBLY THE NEXT ONE FRI NGT. WL ISSUE CSTL FLD
STATEMENT/HAZARD MESSAGE TO HIGHLIGHT PTNTL. FARTHER N...ALG ERN
SHR...NNE WND TRAJ PARALLEL TO CST...NOT RULING OUT BCH EROSION
AND HIER TIDES...BUT GUID (AT LEAST RIGHT NOW) KPS LVLS BLO MINOR
FLDG.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...HIGH SURF ADVISORY FROM 2 PM FRIDAY TO 8 AM EDT SATURDAY FOR
MDZ024-025.
NC...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 2 AM EDT FRIDAY
FOR NCZ102.
HIGH SURF ADVISORY FROM 8 AM FRIDAY TO 8 AM EDT SATURDAY FOR
NCZ017-102.
GALE WARNING FROM 2 AM TO 8 PM EDT FRIDAY FOR NCZ102.
WIND ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT EDT FRIDAY
NIGHT FOR NCZ017-102.
VA...HIGH SURF ADVISORY FROM 8 AM FRIDAY TO 8 AM EDT SATURDAY FOR
VAZ098.
HIGH SURF ADVISORY FROM 2 PM FRIDAY TO 8 AM EDT SATURDAY FOR
VAZ099-100.
WIND ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT EDT FRIDAY
NIGHT FOR VAZ098.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 2 AM EDT FRIDAY
FOR ANZ658.
GALE WARNING FROM 2 AM TO 8 PM EDT FRIDAY FOR ANZ632-633-650-
652-654-656-658.
SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 2 AM EDT FRIDAY
FOR ANZ630>633-650-652-654-656.
GALE WARNING FROM 2 AM TO 4 PM EDT FRIDAY FOR ANZ630-631.
&&
SYNOPSIS...ALB
NEAR TERM...ALB
SHORT TERM...ALB
LONG TERM...MPR
AVIATION...SMF
MARINE...SMF
TIDES/COASTAL FLOODING...ALBHazardous weather outlook, Oct 31, 10:08 AM EDT, 18 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 1008 AM EDT WED OCT 31 2007 MDZ021>023-NCZ012>014-030>032-VAZ048-049-060>090-092-093-096-011415- DORCHESTER-WICOMICO-SOMERSET-NORTHAMPTON NC-HERTFORD-GATES-BERTIE- CHOWAN-PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND- HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND- RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT-SUFFOLK- 1008 AM EDT WED OCT 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ024-025-NCZ015>017-102-VAZ091-094-095-097>100-011415- INLAND WORCESTER-MARYLAND BEACHES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- OUTER BANKS CURRITUCK-YORK-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 1008 AM EDT WED OCT 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... STRONG WINDS WITH GUSTS UP TO 40 MPH WILL BE POSSIBLE LATE THURSDAY NIGHT AND FRIDAY...ESPECIALLY FOR AREAS ALONG THE IMMEDIATE COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>633-650-652-654-656-658-011415- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 1008 AM EDT WED OCT 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... STRONG WINDS WITH GUSTS TO GALE FORCE WILL BE POSSIBLE LATE THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 44
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 4:28 AM EDT | Wind Advisory | AKQ | City of Virginia Beach | 24 hr |
| Nov 1, 4:59 AM EDT | Coastal Flood Statement | AKQ | City of Virginia Beach | 12 hr |
| Nov 1, 5:09 PM EDT | Coastal Flood Watch | AKQ | Accomack, Northampton, City of Virginia Beach | 35 hr |
Nearby
High Surf Advisories in Virginia, 2007High Surf Advisories in North Carolina, 2007High Surf Advisories in Maryland, 2007Every high surf advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.